Wilma is a skin cancer specialist nurse, here to answer your questions about different...
I was diagnosed with Stage 3a melanoma late last year. Despite the WLE being clear, there was 0.75mm melanoma found in the lymph nodes under arm as a result of the SLNB. The subsequent CT scan was clear - but the doctors agreed that I should have a year long course of targeted therapy which started in December 2019. I am on Dabrafenib and trametinib and so far everything has been pretty much ok. But this week some of the side effects have started to take effect. I must admit I thought after six weeks I might be one of the lucky ones that didn’t experience dreadful side effects. But everything seems to have come together - my feet are really sore first thing in the morning and I find it painful to walk, I have struggled to stay awake during the day - even whilst at work which isn’t ideal and although my temperature is normal I either feel cold or hot, but mainly struggle to get warm. Is this normal or am I reading too much into the symptoms and perhaps I am just have a viral infection. I have tried to stay so positive since first being diagnosed but this week has proved the hardest yet and starting to struggle emotionally. Just wondering what other people’s experience is.
Hi I was on those drugs for seven months before I was switched to immunotherapy drugs.I often felt very very cold even when those around me were warm.I also tended to shake at times and just generally felt unwell My hair started to thin and I developed a rash which was itchy. I am on Nivolumab now and apart from slight joint ache and itchiness at times I feel so much better in myself .I have read these symptoms are normal but it doesn’t help the person going through it to cope .Everyones different as I didn’t get sore feet.I suggest you talk to your specialist nurse and she maybe able to give you something to relieve the side effects .I do wish you well as I know exactly how you feel.Take care and if you can talk to someone at work who you think will understand what you are going through.
Thanks for your reply.
It seems ridiculous and a little bit selfish to be moaning about a drug that is supposed to be helping you, when actually it could be a whole lot worse.
I am also probably hyper sensitive to when I am feeling off colour and if it happened at any other time I would just think I was coming down with something and treat accordingly. But now it’s second guessing is this a side effect or not.
It’s reassuring that I am not alone in feeling like this. I have my next appointment next week, so I can sit down with the nurse and chat through my experience.
Thanks for listening
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: